Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 103, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 24, 2013, 6:52 PM EDT for Colquitt County, Tift County, Georgia. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2013, 6:52 PM EDT (22:52 UTC)
- Expired
- Jun 24, 2013, 7:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Colquitt County, GA, Tift County, GA
The radar
The Moody AFB radar (KVAX), 79 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 7:00 PM EDT | TSTM WND DMG | 4 E Unionville, GA | TIFT COUNTY EM REPORTS ONE HOUSE DESTROYED ON HIGHWAY 82E. EM SURVEY INDICATES STRAIGHT LINE WIND DAMAGE. PEA SIZE HAIL ALSO REPORTED IN THE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.9 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2483 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
129
WUUS52 KTAE 242252
SVRTAE
GAC071-277-242330-
/O.NEW.KTAE.SV.W.0103.130624T2252Z-130624T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
652 PM EDT MON JUN 24 2013
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN COLQUITT COUNTY IN SOUTH CENTRAL GEORGIA...
TIFT COUNTY IN SOUTH CENTRAL GEORGIA...
THIS INCLUDES THE CITY OF TIFTON...
* UNTIL 730 PM EDT
* AT 648 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TIFTON...
AND MOVING NORTHEAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
VANCEVILLE...CHULA...SUNSWEET...BROOKFIELD AND HARDING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
&&
LAT...LON 3157 8349 3156 8342 3149 8338 3147 8334
3146 8337 3139 8338 3133 8346 3132 8351
3127 8351 3128 8374 3133 8371 3133 8366
3148 8367 3149 8365 3160 8364 3159 8350
TIME...MOT...LOC 2252Z 230DEG 9KT 3145 8350
$$
42-DVD1 follow-up statement
745
WWUS52 KTAE 242325
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
725 PM EDT MON JUN 24 2013
GAC071-277-242336-
/O.EXP.KTAE.SV.W.0103.000000T0000Z-130624T2330Z/
TIFT GA-COLQUITT GA-
725 PM EDT MON JUN 24 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COLQUITT AND TIFT
COUNTIES WILL EXPIRE AT 730 PM EDT...
THE STORM HAS WEAKENED SO THE WARNING WILL BE ALLOWED TO EXPIRE.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3157 8349 3156 8342 3149 8338 3147 8334
3146 8337 3139 8338 3133 8346 3132 8351
3127 8351 3128 8374 3133 8371 3133 8366
3148 8367 3149 8365 3160 8364 3159 8350
TIME...MOT...LOC 2326Z 230DEG 9KT 3150 8342
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 4:33 PM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 24, 4:33 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 433 PM EDT Mon Jun 24 2013 .NEAR TERM [through Tonight]... During the mid to late aftn, strong storms continued to move northwest around 10 mph along weak surface trough and upper deformation zone with decent cape but weak shear several cells. Some storms dropping heavy rain, winds of 40 to 50 mph and pea size hail. Earlier similar storms moved across the Tallahassee area dumping at least 1.66 inches in a brief time at airport. Marianna reported 1.12 inches with passing storm. The temperature at the Airport dropped from 84 to 73 degrees with passing storms. Updated max temperatures forecasts to reflect rain cooled air. During the rest of the afternoon into the eve, storms will continue to move to the northwest and will be monitored especially for its impact of localized flooding. Expect scattered storms to continue past sundown. Min temps will be in the low 70s with fig likely especially in areas of residual moisture from today's storms. && .SHORT TERM [Tuesday through Wednesday Night]... The low-level ridge axis should build west just to our south over the Gulf of Mexico on Tuesday and Wednesday, which will cause 1000-700mb winds to gradually veer to the southwest. This flow pattern will gradually transition us from a regime 6 to regime 4 in our local sea-breeze climatology. Additionally, some slightly drier air is forecast to advect into our area - with mid-level RH decreasing especially on Wednesday. This should allow for coverage of afternoon convection to become less widespread and focused closer to the coast (our Florida zones in particular). We went with generally 40-50% PoPs on Tuesday and 30-40% on Wednesday. Less convective coverage combined with a slight increase in 925-850mb temperatures should lead to slightly warmer highs in the 92 to 95 degree range each day. && .LONG TERM [Thursday through Monday]... 500mb heights are forecast to gradually fall through the extended period as a trough amplifies in the eastern CONUS, with an upper level low forecast to develop over the western Great Lakes. This should equate to a slight cooling trend through the period. Meanwhile, low-level flow looks to continue out of the west or southwest with lower surface pressure persisting to the northwest with a slow-moving front, and the low-level ridge situated to our south and east. Scattered sea-breeze storms will continue with an afternoon peak in convection, and we will likely linger around a regime 4 or 5 in our local climatology. && .AVIATION [through 18 UTC Tuesday]... VFR conditions will prevail outside convection through late this evening. Overnight, expect a brief period of prevailing MVFR/IFR CIGS/vsbys especially at TLH and VLD. Prevailing winds will be from the southeast to south under 10 kts. && .MARINE... A ridge of surface high pressure should build further west into the NE Gulf of Mexico for the remainder of the week which should keep winds light and waves relatively low. The surface pressure gradient is forecast to increase this weekend - and winds and seas may begin to increase around that time. && .FIRE WEATHER... No fire weather concerns. && .HYDROLOGY... Periods of scattered to numerous thunderstorms are expected each afternoon for the next five to seven days. These would be unlikely to produce significant rises on area rivers, but a few storms could produce locally heavy rainfall and minor flooding of low lying and poor drainage areas. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 72 92 72 94 73 / 30 50 20 40 20 Panama City 75 87 76 90 76 / 20 40 20 30 20 Dothan 72 94 72 95 74 / 40 40 30 30 20 Albany 72 93 72 94 73 / 50 40 30 30 30 Valdosta 71 92 70 94 72 / 40 60 30 40 30 Cross City 71 92 70 93 72 / 30 40 20 40 20 Apalachicola 74 87 76 88 76 / 20 30 20 30 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && BLOCK
In the hours before
Local storm report, Jun 24, 4:26 PM EDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
426 PM EDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL COMPASS LAKE 30.59N 85.39W
06/24/2013 E0.25 INCH JACKSON FL BROADCAST MEDIA
WJHG RELAYED A VIEWER REPORT OF PEA SIZE HAIL NEAR
COMPASS LAKE BETWEEN 2 AND 215 PM CDT
&&
DVDSpecial weather statement, Jun 24, 4:34 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 434 PM EDT MON JUN 24 2013 ALZ068-069-FLZ009-011-242130- GENEVA AL-HOUSTON AL-HOLMES FL-JACKSON FL- 334 PM CDT MON JUN 24 2013 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR GENEVA...HOLMES... HOUSTON AND JACKSON COUNTIES... * UNTIL 430 PM CDT AT 330 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A CLUSTER OF STRONG THUNDERSTORMS IN JACKSON COUNTY IN THE FLORIDA PANHANDLE MOVING INTO THE SOUTHEAST CORNER OF ALABAMA. MOVEMENT WAS NORTHWEST AT 10 MPH. PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS. LAT...LON 3107 8572 3130 8539 3105 8523 3089 8546 TIME...MOT...LOC 2031Z 139DEG 9KT 3098 8538
Special weather statement, Jun 24, 6:04 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
604 PM EDT MON JUN 24 2013
GAZ127-129-146-147-242245-
TIFT GA-WORTH GA-COLQUITT GA-COOK GA-
604 PM EDT MON JUN 24 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEAST
COLQUITT...COOK...TIFT AND WORTH COUNTIES...
* UNTIL 645 PM EDT
AT 559 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR SYLVESTER...OR NEAR GORDY...MOVING EAST AT 10 MPH.
PEOPLE IN NORTHEASTERN COLQUITT...NORTHWESTERN COOK...SOUTHERN WORTH
AND TIFT COUNTIES...INCLUDING THE CITIES OF SYLVESTER AND POULAN...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 3148 8340 3138 8341 3135 8344 3130 8344
3128 8341 3113 8342 3142 8396 3159 8391
TIME...MOT...LOC 2204Z 283DEG 7KT 3148 8383
42-DVDLocal storm report, Jun 24, 6:27 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
627 PM EDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM LIGHTNING 4 E MARIANNA 30.77N 85.16W
06/24/2013 JACKSON FL BROADCAST MEDIA
WJHG RELAYED A REPORT OF A HOUSE FIRE ON MAGNOLIA BLOSSOM
LANE DUE TO LIGHTNING. TOTAL LOSS WITH DAMAGE ESTIMATED
AT AROUND 250K DOLLARS. TIME OF EVENT ESTIMATED BY RADAR
AND LIGHTNING DATA.
&&
DVDLocal storm report, Jun 24, 6:36 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
636 PM EDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLOOD 5 E STOCKS 31.66N 84.00W
06/24/2013 WORTH GA 911 CALL CENTER
SOME FLOODING REPORTED NEAR HIGHWAY 300 AND CAMP OSBORNE
ROAD. REPORTED BY THE WORTH COUNTY E-911 FACEBOOK PAGE.
&&
DVDSpecial weather statement, Jun 24, 6:44 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
644 PM EDT MON JUN 24 2013
GAZ129-242330-
TIFT GA-
644 PM EDT MON JUN 24 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR TIFT COUNTY...
* UNTIL 730 PM EDT
AT 639 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR OMEGA...OR NEAR EXCELSIOR...MOVING EAST AT 15 MPH.
PEOPLE IN TIFT COUNTY...INCLUDING THE CITIES OF OMEGA...
PHILLIPSBURG...TIFTON AND UNIONVILLE...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 3157 8349 3156 8342 3153 8339 3149 8338
3147 8334 3146 8337 3140 8337 3133 8346
3133 8366 3148 8367 3149 8365 3160 8364
3159 8350
TIME...MOT...LOC 2244Z 260DEG 11KT 3140 8357
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 5:20 PM EDT | Areal Flood Advisory | TAE | Dougherty, Lee, Terrell, Worth | 115 min |
| Jun 24, 6:04 PM EDT | Special Weather Statement | TAE | Cook, Tift, Worth | 41 min |
| Jun 24, 6:44 PM EDT | Special Weather Statement | TAE | Tift | 46 min |
| Jun 24, 6:54 PM EDT | Areal Flood Advisory | TAE | Colquitt, Tift | 66 min |
| Jun 24, 7:54 PM EDT | Areal Flood Advisory | TAE | Tift | 66 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.